Alert archive / Kentucky / Tornado Warnings in 2004
Tornado Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 30, 2004, 2:17 PM CDT for Todd County, Kentucky. It was in force for 13 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2004, 2:17 PM CDT (19:17 UTC)
- Expired
- May 30, 2004, 2:30 PM CDT
- In force
- 13 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 2:22 PM CDT | TORNADO 1 | 6 N Elkton, KY | TOUCHDOWN 2 MILES SOUTH OF CEDAR GROVE NEAR COLD BANK ROAD AND ST HIGHWAY 508. |
| May 30, 2:22 PM CDT | TORNADO 1 | 6 N Elkton, KY | TOUCHDOWN 2 MILES SOUTH OF CEDAR GROVE NEAR COLD BANK ROAD AND ST HIGHWAY 508. |
| May 30, 2:22 PM CDT | TORNADO 1 | 6 N Elkton, KY | TOUCHDOWN 2 MILES SOUTH OF CEDAR GROVE NEAR COLD BANK ROAD AND ST HIGHWAY 508. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
381
WFUS53 KPAH 301917
TORPAH
KYC219-301930-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 230 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH OF
CLIFTY...OR ABOUT 8 MILES NORTH OF ELKTON...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE ALLEGRE
NOW IS THE TIME TO TAKE ACTION SEEK SHELTER...BY MOVING INTO A
BASEMENT...OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
ABANDON MOBILE HOMES AND VEHICLES. STAY AWAY FROM WINDOWS.
LAT...LON 3689 8722 3692 8725 3697 8721 3704 8712
3706 8706 3682 8707
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 30, 3:15 AM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, May 30, 3:15 AM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CDT SUN MAY 30 2004 .DISCUSSION... LIKE THE PAST FEW DAYS...MAIN CONCERN CONTINUES TO BE THE POTENTIAL FOR WIDESPREAD SEVERE STORM ACTIVITY AND HEAVY RAINS LATER THIS AFTERNOON AND TONIGHT. SPC HAS PUT PRACTICALLY ALL OF OUR MO/IL COUNTIES UNDER A HIGH RISK OF SEVERE STORMS THIS AFTERNOON AND EARLY TONIGHT. WARM FRONT CURRENTLY IN THE PROCESS OF LIFTING NORTH OUT OF THE REGION. THIS WILL LEAVE MOST OF THE REGION IN THE WARM SECTOR FOR MUCH OF THE DAY. HOWEVER...CAP IN WARM SECTOR IS LITTLE TO NIL AS ADVERTISED BY 12Z ETA SOUNDINGS AND BY THE ISOLATED ACTIVITY CURRENTLY POPPING IN WESTERN KENTUCKY. THUS...WILL NEED TO KEEP ABOUT 30 POPS FOR TODAY...EVEN THOUGH MOST PLACES WILL STAY DRY MUCH OF THE TIME. THE ETA SCENARIO HAS BEEN VERY CONSISTENT IN THE 12Z RUNS THE LAST 2 DAYS...SO FOLLOWED IT PRETTY CLOSELY FOR THE MAIN EVENT. THE STORMS WILL EITHER DEVELOP IN OR REACH THE FAR WESTERN ZONES BETWEEN 21 AND 00Z...AND THEN SPEED RAPIDLY THROUGH THE ENTIRE QUAD STATE THROUGH THE EVENING. THE PREFERRED MODE OF STORM WILL BE SUPERCELLS IN THE EARLY STAGES...BUT WITH SIGNIFICANT DYNAMICAL FORCING AND A LINEAR FOCUS...THE STORMS WILL EVENTUALLY LINE OUT. JUST NOT SURE IF THAT WILL HAPPEN CLOSER TO THE OHIO RIVER...OR CLOSER TO OUR SOUTHEAST COUNTIES. TORNADOES AND LARGE HAIL WILL BE THE MAIN THREATS WITH THE DISCREET CELLS THROUGH MID EVENING. THE DAMAGING WIND THREAT WILL INCREASE AS IT LINES OUT OVER OUR EASTERN AREAS. HOWEVER...THERE WILL STILL BE SOME TORNADO THREAT EVEN AFTER THE LINE DEVELOPS. ANOTHER DIMENSION TO THIS EVENT WILL BE WITH HEAVY RAINFALL... ESPECIALLY AFTER THE LINE DEVELOPS AND THE PRECIP BECOMES MORE WIDESPREAD. HOWEVER...THINKING NOW IS THAT THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD PRECLUDE WIDESPREAD FLOODING. THUS...WILL NOT ISSUE FLOOD WATCH WITH THIS PACKAGE. WILL MENTION HEAVY RAINFALL IN THE GRIDS AND TEXT PRODUCTS THOUGH. THE RAINS WILL ALSO LIKELY AGGRAVATE THE ONGOING RIVER FLOODING ALONG THE OHIO/MISSISSIPPI RIVERS. WINDS WILL KICK BACK TO THE WEST OR SOUTHWEST QUICKLY MONDAY...WITH THE MAIN STORM SYSTEM STILL OFF TO THE NORTHWEST. WILL KEEP SOME LOW POPS FROM TUESDAY INTO WEDNESDAY AS THE REMNANTS OF THE MAIN STORM SYSTEM MOVE THROUGH THE REGION. MOISTURE AND INSTABILITY WILL BE LACKING...HOWEVER...WITH SOME COLD AIR ALOFT...A FEW STORMS MAY BECOME STRONG. TEMPERATURES WILL BE PLEASANTLY COOL IN THE 50S AT NIGHT AND HIGHS WILL RANGE FROM 75 TO 80 THROUGH MUCH OF NEXT WEEK. THE FORECAST WILL BE DRY AFTER WEDNESDAY...WITH A MODEST WARMING TREND TOWARD NEXT WEEKEND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && MEFFERT
Hazardous weather outlook, May 30, 1:11 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 111 PM CDT SUN MAY 30 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 111 PM CDT SUN MAY 30 2004 ...TORNADO WATCHES IN EFFECT FOR THE ENTIRE QUAD STATE THROUGH 7 PM CDT... ...HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE ENTIRE QUAD STATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE QUAD STATE AREA. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED THIS AFTERNOON AND TONIGHT...WITH THE POSSIBILITY OF TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON...AND THEN A LINE OF STRONG TO SEVERE STORMS WILL SWEEP EASTWARD ACROSS THE AREA THIS EVENING. SOUTH WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY WILL CAUSE ROUGH BOATING CONDITIONS ON AREA LAKES. THOSE OPERATING SMALL CRAFTS SHOULD BE ESPECIALLY CAUTIOUS...AND BE PREPARED TO DEAL WITH WHITE CAP CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MISSISSIPPI AND OHIO RIVERS ARE FORECAST TO RISE OVER FLOOD STAGE AT MANY LOCATIONS. THE FLOODING IS FORECAST TO BE MAINLY MINOR...ALTHOUGH AGRICULTURAL INTERESTS WITH CROPS IN THE BOTTOMLANDS WILL BE SIGNIFICANTLY AFFECTED. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE. DRS
In the hours before
Local storm report, May 30, 12:26 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1226 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM TORNADO 5 W PADUCAH 37.07N 88.73W
05/30/2004 MCCRACKEN KY NWS EMPLOYEE
BRIEF TOUCHDOWN ONE MILE EAST OF WFO PADUCAH. DISSIPATED
QUICKLY.
&&
SMITTYLocal storm report, May 30, 12:26 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...ADD DAMAGE...
NATIONAL WEATHER SERVICE PADUCAH KY
1226 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM TORNADO 5 W PADUCAH 37.07N 88.73W
05/30/2004 MCCRACKEN KY NWS EMPLOYEE
BRIEF TOUCHDOWN ONE MILE EAST OF WFO PADUCAH. DISSIPATED
QUICKLY. TREES DOWN AND MOBILE HOMES DAMAGE ALONG HIGHWAY
60 ABOUT 1 TO 2 MILES EAST OF THE AIRPORT.
&&
SMITTY/DLLLocal storm report, May 30, 12:36 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1236 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1230 PM FUNNEL CLOUD 6 NE PADUCAH 37.13N 88.56W
05/30/2004 MASSAC IL PUBLIC
REPORTED BY PUBLIC ALONG RIVERFRONT IN PADUCAH LOOKING
NORTH INTO ILLINOIS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:50 PM CDT | Tornado Warning | PAH | Fulton | 25 min |
| May 29, 8:10 PM CDT | Tornado Warning | PAH | Hickman | 50 min |
| May 29, 8:35 PM CDT | Tornado Warning | PAH | Graves | 40 min |
| May 29, 9:15 PM CDT | Tornado Warning | PAH | Graves | 30 min |
| May 29, 9:27 PM CDT | Tornado Warning | PAH | Calloway, Marshall | 63 min |
| May 30, 12:16 PM CDT | Tornado Warning | PAH | McCracken | 29 min |
| May 30, 12:35 PM CDT | Tornado Warning | PAH | Livingston | 25 min |
| May 30, 12:57 PM CDT | Tornado Warning | PAH | Crittenden, Livingston | 63 min |
| May 30, 1:32 PM CDT | Tornado Warning | PAH | Christian, Todd | 43 min |
| May 30, 1:39 PM CDT | Tornado Warning | PAH | Hopkins, Webster | 66 min |
| May 30, 1:47 PM CDT | Tornado Warning | PAH | Caldwell | 58 min |
| May 30, 2:25 PM CDT | Tornado Warning | PAH | McLean | 35 min |
| May 30, 2:42 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 63 min |
| May 30, 2:55 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| May 30, 3:18 PM CDT | Tornado Warning | PAH | Daviess | 42 min |
Nearby
Tornado Warnings in Kentucky, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.